Been clean since November of 08 been on methadone for 3 years, March of 09, just recently I started having horrifying panic attacks. Since the beginning of my methadone use I have been told that taking a "benzo" with methadone will kill me. So, since I was prescribed Ativan 0.5 mg, I have been more panic stricken. But I know some people in my situation that take Ativan everyday over 0.5 up to 2 mg, when I take 0.5 it once a week or so. What is going on? Will it kill me or what?
The doctor who prescribed the Ativan should have addressed the issue of using these two drugs at the same time. I would put a call into him to discuss this. Your pharmacist can also tell you if there is an interaction between these two drugs.
I congratulate you on your courage and strength to stay clean.....I know how terribly difficult it is.
The sudden onset of "horrifying" panic attacks has a CAUSE and you seriously need to figure out what that is. You don't say what you are clean of, but panic attacks can make the best of us run to anything to keep them at bay. I'd hate to see you lose your quit to this or begin to abuse the Ativan and wind up in another leaky canoe.
I strongly urge you to get some professional help to sort this stuff out. You've worked too hard and come too far to get tripped up by panic.
Get to the root cause of your panic, get it dealt with and get your life back.It won't be easy, but nothing worth fighting for ever is.
I wish you the best
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.